Alert archive / Nebraska / Wind Advisories in 2013

Wind Advisory 17, NWS North Platte, NE

October 14, 2013Wheeler County, Nebraska

NWS North Platte, NE issued this wind advisory at Oct 14, 2013, 3:33 PM CDT for Wheeler County, Nebraska. It took effect at Oct 15, 2013, 3:41 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2013, 3:33 PM CDT (20:33 UTC)
In effect from
Oct 15, 2013, 3:41 AM CDT
Expired
Oct 15, 2013, 2:56 PM CDT
In force
11 hr
Issued by
NWS North Platte, NE

County Wheeler County, NE

The radar

The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2013-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2013-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2221 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

968 
WWUS73 KLBF 142033
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT MON OCT 14 2013

...STRONG STORM SYSTEM CROSSING THE PLAINS...

.A POWERFUL STORM SYSTEM WILL CONTINUE TRACKING THROUGH THE
CENTRAL PLAINS TONIGHT AND INTO THE MINNESOTA TUESDAY. STRONG
NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN AND NORTH CENTRAL NEBRASKA
IN THE WAKE OF THE STORM.

NEZ029-150900-
/O.NEW.KLBF.WI.Y.0017.131015T0900Z-131015T1800Z/
WHEELER-
INCLUDING THE CITY OF...BARTLETT
333 PM CDT MON OCT 14 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO 1 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM CDT TUESDAY. 

* TIMING: NORTHWEST WINDS WILL INCREASE AFTER MIDNIGHT AND
  CONTINUE STRONG THROUGH TUESDAY MORNING.

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ007-009-010-027-028-038-150900-
/O.EXB.KLBF.WI.Y.0016.000000T0000Z-131015T1800Z/
BOYD-ROCK-HOLT-LOUP-GARFIELD-CUSTER-
INCLUDING THE CITIES OF...SPENCER...BASSETT...ONEILL...TAYLOR...
BURWELL...BROKEN BOW
333 PM CDT MON OCT 14 2013

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT TUESDAY. 

* TIMING: NORTHWEST WINDS WILL INCREASE LATE THIS EVENING AND
  CONTINUE STRONG THROUGH TUESDAY MORNING.

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ004-022-023-035-056>058-069>071-150900-
/O.EXT.KLBF.WI.Y.0016.000000T0000Z-131015T0900Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-PERKINS-CHASE-HAYES-
FRONTIER-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
333 PM CDT MON OCT 14 2013 /233 PM MDT MON OCT 14 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT /3 AM MDT/
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT /3 AM MDT/
TUESDAY. 

* TIMING: NORTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE
  STRONG UNTIL EARLY TUESDAY MORNING.

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ005-006-008-024>026-036-037-059-094-150900-
/O.EXT.KLBF.WI.Y.0016.000000T0000Z-131015T1800Z/
EASTERN CHERRY-KEYA PAHA-BROWN-HOOKER-THOMAS-BLAINE-MCPHERSON-
LOGAN-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...AINSWORTH...
MULLEN...THEDFORD...DUNNING...TRYON...STAPLETON...NORTH PLATTE...
CODY...MERRIMAN...KILGORE
333 PM CDT MON OCT 14 2013 /233 PM MDT MON OCT 14 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT /NOON MDT/
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT /NOON MDT/
TUESDAY. 

* TIMING: NORTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE
  STRONG THROUGH TUESDAY MORNING.

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
921 
WWUS73 KLBF 150841
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
341 AM CDT TUE OCT 15 2013

...STRONG NORTHWESTERLY WINDS LIKELY TODAY...

.LOW PRESSURE WILL TRACK ACROSS SOUTHERN MINNESOTA TODAY. AT THE
SAME TIME...HIGH PRESSURE WILL BUILD INTO WYOMING. A TIGHT
PRESSURE GRADIENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...WILL
LEAD TO STRONG NORTHWESTERLY WINDS TODAY. SUSTAINED WINDS OF 25 TO
35 MPH...WITH GUSTS UP TO 45 MPH ARE LIKELY. WINDS ARE EXPECTED TO
DIMINISH LATE THIS AFTERNOON. 

NEZ004-022-056-150945-
/O.CAN.KLBF.WI.Y.0016.000000T0000Z-131015T0900Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
241 AM MDT TUE OCT 15 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED TO 15 TO 25 MPH...WITH GUSTS TO AROUND 40
MPH. WINDS WILL CONTINUE AT THESE SPEEDS THROUGH MID
MORNING...BEFORE DIMINISHING FURTHER THIS AFTERNOON. 

$$

NEZ005>010-023>028-035>038-057>059-069>071-094-152200-
/O.EXT.KLBF.WI.Y.0016.000000T0000Z-131015T2200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
341 AM CDT TUE OCT 15 2013 /241 AM MDT TUE OCT 15 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON. 

* TIMING: NORTHWEST WINDS WILL INCREASE THIS EVENING AND 
  CONTINUE STRONG UNTIL EARLY TUESDAY MORNING. 

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ029-152200-
/O.EXT.KLBF.WI.Y.0017.131015T0841Z-131015T2200Z/
WHEELER-
INCLUDING THE CITY OF...BARTLETT
341 AM CDT TUE OCT 15 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON.

* TIMING: NORTHWEST WINDS WILL INCREASE AFTER MIDNIGHT AND 
  CONTINUE STRONG THROUGH TUESDAY MORNING. 

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CLB
466 
WWUS73 KLBF 150845
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
345 AM CDT TUE OCT 15 2013

...STRONG NORTHWESTERLY WINDS LIKELY TODAY...

.LOW PRESSURE WILL TRACK ACROSS SOUTHERN MINNESOTA TODAY. AT THE
SAME TIME...HIGH PRESSURE WILL BUILD INTO WYOMING. A TIGHT
PRESSURE GRADIENT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA...
WILL LEAD TO STRONG NORTHWESTERLY WINDS TODAY. SUSTAINED WINDS OF
25 TO 35 MPH...WITH GUSTS UP TO 45 MPH ARE LIKELY. WINDS ARE
EXPECTED TO DIMINISH LATE THIS AFTERNOON.

NEZ005>010-023>028-035>038-057>059-069>071-094-152200-
/O.CON.KLBF.WI.Y.0016.000000T0000Z-131015T2200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
345 AM CDT TUE OCT 15 2013 /245 AM MDT TUE OCT 15 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT /4 PM MDT/ THIS
AFTERNOON. 

* TIMING: STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH THIS
  AFTERNOON.  

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NEZ029-152200-
/O.CON.KLBF.WI.Y.0017.000000T0000Z-131015T2200Z/
WHEELER-
INCLUDING THE CITY OF...BARTLETT
345 AM CDT TUE OCT 15 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* TIMING: STRONG NORTHWESTERLY WINDS WILL CONTINUE THROUGH THIS
  AFTERNOON. 

* WINDS: NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: STRONG CROSS WINDS MAY MAKE TRAVEL HAZARDOUS FOR HIGH 
  PROFILE VEHICLES OR VEHICLES PULLING LIGHT WEIGHT TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CLB
085 
WWUS73 KLBF 151956
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT TUE OCT 15 2013


NEZ005>010-023>028-035>038-057>059-069>071-094-152100-
/O.CAN.KLBF.WI.Y.0016.000000T0000Z-131015T2200Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GRANT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-ARTHUR-MCPHERSON-LOGAN-CUSTER-KEITH-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...HYANNIS...MULLEN...THEDFORD...
DUNNING...TAYLOR...BURWELL...ARTHUR...TRYON...STAPLETON...
BROKEN BOW...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
256 PM CDT TUE OCT 15 2013 /156 PM MDT TUE OCT 15 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL SLOWLY DIMINISH THE REST OF THIS AFTERNOON...AND NO
FURTHER SUSTAINED SPEEDS OF 30 MPH ARE EXPECTED.

$$

NEZ029-152100-
/O.CAN.KLBF.WI.Y.0017.000000T0000Z-131015T2200Z/
WHEELER-
INCLUDING THE CITY OF...BARTLETT
256 PM CDT TUE OCT 15 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL SLOWLY DIMINISH THE REST OF THIS AFTERNOON...AND NO
FURTHER SUSTAINED SPEEDS OF 30 MPH ARE EXPECTED.

$$

TAYLOR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Oct 14, 1:06 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Oct 14, 1:06 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 PM CDT MON OCT 14 2013

.SYNOPSIS...
ISSUED AT 324 AM CDT MON OCT 14 2013

ANALYSIS OF THE 07Z MSL DATA REVEALED LOW PRESSURE CENTERED ALONG
THE WYOMING-COLORADO BORDER JUST SOUTH OF CHEYENNE WITH A WARM
FRONT STRETCHING ACROSS SOUTHEAST WYOMING...EXTREME NORTHWEST
NEBRASKA AND SOUTH CENTRAL AND SOUTHWEST NEBRASKA. DEWPOINTS OF
50F OR HIGHER HAD PRESSED INTO SOUTHWEST NEBRASKA AND THE
SOUTHERN NEBRASKA PANHANDLE. PRECIPITABLE WATER IMAGERY DERIVED
FROM LOW ORBITERS INDICATED 15-25MM HAD MADE IT INTO SOUTH
CENTRAL NEBRASKA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 324 AM CDT MON OCT 14 2013

THE UPPER LOW CROSSING THE CENTRAL ROCKIES WILL CONNECT WITH THE
SURFACE LOW LATE THIS MORNING OR EARLY AFTERNOON OVER WESTERN
NEBRASKA BEFORE MOVING OFF TO THE NORTHEAST. THE SYSTEM MATURES
AND BECOMES VERTICALLY STACKED OVER NORTHERN NEBRASKA EARLY THIS
EVENING AND THEN IT MOVES INTO NORTHWEST IOWA...SOUTHEAST SOUTH
DAKOTA AND SOUTHWEST MINNESOTA.

LOOKING IN THE 295-305K LAYER...MOISTURE TRANSPORT VECTORS SHOW A
TRAJECTORY FROM CENTRAL TEXAS ON THE LOWEST SURFACES AND FROM THE
SOUTHERN HIGH PLAINS ON THE HIGHEST SURFACE. A CROSS SECTION
ACROSS WESTERN NEBRASKA SHOWS ISENTROPIC LIFT INTO A LAYER OF
HYDROSTATIC INSTABILITY. THE AGEOSTROPHIC VERTICAL CIRCULATION
INDICATES DEEP CONVECTION CONTINUING INTO THE EVENING BUT
GRADUALLY ENDING FROM THE SOUTHWEST AS DRIER AIR COMES IN.

THE OTHER ISSUE WITH THIS SYSTEM IS THE WIND. STRONG COLD
ADVECTION...A TIGHTENING GRADIENT AND SHARP PRESSURE RISES ALL
SIGNAL STRONG WIND BEGINNING IN THE NEBRASKA PANHANDLE LATE THIS
AFTERNOON AND SPREADING OVER THE CENTRAL AND WESTERN SANDHILLS BY
EARLY EVENING. BOUNDARY LAYER WIND OF 25-30KT AND 850MB WIND
40-50KT INDICATE THAT THE WIND WILL BE STRONG ENOUGH FOR AN
ADVISORY AT LEAST IN THE PANHANDLE AND WESTERN SANDHILLS. THERE
IS MORE UNCERTAINTY FOR OUR CENTRAL AND NORTHEAST ZONES. THE
TIMING OF THE WIND ADVISORY IS ANOTHER ISSUE. WIND MAY CONTINUE
THROUGH THE NIGHT AND INTO EARLY TUESDAY IN THE NORTHERN
SANDHILLS BUT...FOR NOW...WE WILL RUN THE ADVISORY UNTIL LATE
TONIGHT.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 324 AM CDT MON OCT 14 2013

12Z TUESDAY AND BEYOND. UPPER LEVEL LOW WILL CONTINUE TO WORK TO
THE NORTHEAST ACROSS THE UPPER MIDWEST ON TUESDAY...WITH WRAP
AROUND MOISTURE TARGETING NORTHERN PORTIONS OF THE CWA THROUGH
THE DAY. WHERE PRECIPITATION FALLS IT MAY BE COOL ENOUGH FOR SNOW
EARLY IN THE DAY...ESPECIALLY ACROSS NORTHWEST NEBRASKA WHERE H7
TEMPERATURES FALL TO MINUS 09C BY 12Z. SFC TEMPERATURES AT THAT
TIME SHOULD BE HOVERING NEAR OR SLIGHTLY WARMER THAN
FREEZING...AND WITH THE RISING SUN...NOT ANTICIPATING MUCH MORE
THAN A HALF INCH TO A INCH AT MOST ACCUMULATIONS. AS THE DYNAMICS
OF THE SYSTEM SHIFTS EAST...SO WILL THE PRECIPITATION
THREAT...CLEARING THE CWA BY 00Z WEDNESDAY.

WIND SPEEDS ON TUESDAY WILL BE ELEVATED...AND ADDITIONAL WIND
HEADLINES MAY BE REQUIRED. SUFFICIENT MIXING AOA H85 WILL COMBINE
WITH A TIGHT PRESSURE GRADIENT AND WEAK CAA TO PRODUCE WIND GUSTS
NEARING ADVISORY CRITERIA. ATTM AM HESITANT TO ISSUE HEADLINES
BEYOND 06Z TUESDAY HOWEVER AS THE GRADIENT WILL RELAX SOME DURING
THE AFTERNOON...AND THE STRONGEST MOMENTUM ALOFT SHIFTS ACROSS
NORTHEASTERN NEBRASKA/NW IOWA. THINKING THAT IF ADDITIONAL
HEADLINES/EXTENSIONS ARE NEEDED...IT WOULD MORE THAN LIKELY
INCLUDE OUR NORTH CENTRAL NEBRASKA ZONES WHERE GUIDANCE PEGS
45-50KTS AT H85 FROM 15-21Z. OTHERWISE UNDER POST FRONTAL
CONDITIONS...HIGH TEMPERATURES WILL BE COOL ON TUESDAY...WITH
MOST LOCATIONS STRUGGLING TO REACH INTO THE LOWER 50S. OUR
NORTHWESTERN ZONES MAY STRUGGLE TO REACH INTO THE MID 40S.
CLEARING SKIES AND LIGHT WINDS WILL ALLOW FOR STRONG RADIATION
COOLING EARLY WEDNESDAY. A WIDESPREAD FREEZE IS ANTICIPATED FOR
ALL LOCATIONS SAVE FAR NORTH CENTRAL NEBRASKA WEDNESDAY MORNING.
THE COLDEST TEMPERATURES WILL BE REGULATED ACROSS OUR FAR WESTERN
ZONES /PROXIMITY OF THE HIGH PLAINS SFC HIGH/...WHERE LOWS IN THE
MID 20S ARE ANTICIPATED.

WEAK WAA AND THE HYBRID CANADIAN/PACIFIC SFC HIGH PRESSURE WILL
SLIGHTLY MODULATE HIGH TEMPERATURES ON WEDNESDAY...WITH
TEMPERATURES WARMING BACK INTO THE MID 50S FOR MOST LOCATIONS. THE
UPPER PATTERN REMAINS COMPLICATED HOWEVER AS A BROAD POSITIVELY
TILTED TROUGH EXTENDS FROM THE GREAT BASIN NORTHEAST INTO THE
GREAT LAKES. A SHORTWAVE IS SHOWN TO EJECT FROM THE CENTRAL
ROCKIES INTO THE SOUTHERN PLAINS...BUT ANY ASSOCIATED FORCING FOR
PRECIPITATION SHOULD REMAIN SOUTH OF THE CWA....THUS A DRY
FORECAST THROUGH 12Z THURSDAY.

FOR 12Z THURSDAY AND BEYOND...A COLD FRONT WILL PROVIDE FOR A
SLIGHT CHANCE OF PRECIPITATION ON THURSDAY AND USHER TEMPERATURES
BACK INTO THE UPPER 40S TO LOW 50S. SIMILAR TEMPERATURES FRIDAY
AFTERNOON AS AN ADDITIONAL SHOT OF COOL AIR ARRIVES FROM THE
NORTH. LOWS WILL GENERALLY REMAIN IN THE LOWER 30S BOTH DAYS. FOR
THE WEEKEND...A SLOW WARMING TREND IS EXPECTED AS THE BROAD UPPER
TROUGH SHIFTS EAST ACROSS THE PLAINS AND AMPLIFIED RIDGING BUILDS
ACROSS THE WEST COAST. SHORTWAVE ENERGY MAY PROVIDE FOR ADDITIONAL
PRECIPITATION ON FRIDAY...WITH THE EC MUCH FURTHER WEST WITH THE
COLD PUSH AND SW ENERGY...THE GFS IS DRY. WILL HAVE TO WATCH.
THEREAFTER THE FORECAST REMAINS DRY AS AN OVERALL LACK OF
KINEMATIC FORCING PRESENTS ITSELF ACROSS THE HIGH PLAINS OF
WESTERN NEBRASKA. WITH THIS PATTERN HIGHS SUNDAY AFTERNOON WILL
PUSH BACK INTO THE LOWER 60S AS WAA HELPS WARM H85 TEMPS ABOVE
10C FOR MOST LOCATIONS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 105 PM CDT MON OCT 14 2013

LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA THIS EVENING. AHEAD
OF THE COLD FRONT...THIS AFTERNOON...S/SE WINDS WILL IMPACT THE
TERMINALS. ALSO WILL SEE NUMEROUS SHOWERS AND THUNDERSTORMS.
BEHIND THE FRONT AN INCREASE OF NW WINDS CAN BE EXPECTED.
STRONGER WINDS...GUSTING TO AROUND 40 KTS...ACROSS NORTHERN
NEBRASKA...AND THE KVTN TERMINAL...WHILE FURTHER SOUTH WINDS
GUSTING TO AROUND 30 KTS ARE FORECAST. ALSO BEHIND THE FRONT WILL
BE THE CHANCE FOR SOME RAIN AND SNOW SHOWERS....GENERALLY NORTH
OF THE KLBF TERMINAL. CIGS ARE THE BIGGEST CONCERN...AND WOULD
EXPECT SOME BOUNCING AROUND...AS THE SCT SHWRS MOVE ACROSS THE
AREA. CIGS WILL GENERALLY BE MVFR TO IFR...WITH OCCASIONAL
INCREASE TO VFR THROUGH THIS EVENING. KLBF SHOULD SEE MORE VFR
SKIES OVERNIGHT...HOWEVER NOT EXPECTING KVTN TO LIFT UNTIL
TOMORROW.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR
NEZ004>006-008-022>026-035>037-056>059-069>071-094.

&&

SYNOPSIS...SPRINGER
SHORT TERM...SPRINGER
LONG TERM...JACOBS
AVIATION...MASEK
Hazardous weather outlook, Oct 14, 11:26 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1126 AM CDT MON OCT 14 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-151630-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1126 AM CDT MON OCT 14 2013 /1026 AM MDT MON OCT 14 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL ACCOMPANY A LOW
PRESSURE SYSTEM AS IT MOVES ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. THERE IS A SLIGHT RISK OF LARGE HAIL AND DAMAGING WIND
THIS AFTERNOON AND EVENING ACROSS SOUTHWEST AND WEST CENTRAL
NEBRASKA INTO CENTRAL NEBRASKA...GENERALLY ALONG AND EAST OF
HIGHWAY 61 AND ALONG AND SOUTH OF HIGH 91 AND HIGHWAY 2.

AFTER A FRONT PIVOTS THROUGH...STRONG NORTHWEST WINDS ARE LIKELY
LATE THIS AFTERNOON AND INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG NORTHWEST WINDS ARE LIKELY TO CONTINUE EARLY TUESDAY
MORNING IN NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING IN
CENTRAL AND SOUTHWEST NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Oct 14, 2:04 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 PM CDT MON OCT 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             7 S LAMAR               40.47N 101.98W
10/14/2013  E1.00 INCH       CHASE              NE   PUBLIC

&&

JSWEET
Local storm report, Oct 14, 2:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
208 PM CDT MON OCT 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 PM     HAIL             3 SSW IMPERIAL          40.48N 101.66W
10/14/2013  E1.50 INCH       CHASE              NE   EMERGENCY MNGR

&&

JSWEET
Local storm report, Oct 14, 2:16 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
216 PM CDT MON OCT 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND GST     IMPERIAL                40.52N 101.64W
10/14/2013  E65 MPH          CHASE              NE   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED ZERO VISIBILITY AND ESTIMATED 65
            MPH WIND GUSTS AT IMPERIAL.

&&

JSWEET
Local storm report, Oct 14, 2:31 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
231 PM CDT MON OCT 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             7 NW WAUNETA            40.49N 101.47W
10/14/2013  M1.25 INCH       CHASE              NE   PUBLIC

&&

JSWEET
Local storm report, Oct 14, 3:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
308 PM CDT MON OCT 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     IMPERIAL                40.52N 101.64W
10/14/2013                   CHASE              NE   CO-OP OBSERVER

            COOPERATIVE OBSERVER AT IMPERIAL REPORTED EXTENSIVE TREE
            DAMAGE MINOR STREET FLOODING OVERTURNED PIVOT AND HAY
            BALES BEING BLOWN ACROSS HIGHWAY AS WELL AS POWER OUTAGE
            IN DOWTOWN AREA.

&&

JSWEET
Local storm report, Oct 14, 3:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT MON OCT 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             1 S NORTH PLATTE        41.12N 100.77W
10/14/2013  E1.00 INCH       LINCOLN            NE   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATED WIND GUST ABOVE 50 MPH AT SAME
            TIME AS HAIL.

&&

JSWEET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 3:17 AM CDTWind AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 19 more36 hr
Oct 14, 1:54 PM CDTSevere Thunderstorm WarningLBFChase51 min
Oct 14, 2:19 PM CDTSevere Thunderstorm WarningLBFHayes, Lincoln41 min
Oct 14, 2:58 PM CDTSevere Thunderstorm WarningLBFLincoln47 min

Nearby

Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.